Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Mar 10, 2011, 2:35 PM EST for 6 counties in Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2011, 2:35 PM EST (19:35 UTC)
- Expired
- Mar 10, 2011, 6:08 PM EST
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albemarle County, VA, Augusta County, VA, City of Charlottesville, VA, City of Staunton, VA, City of Waynesboro, VA, Nelson County, VA
The radar
The Roanoke radar (KFCX), 149 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 3:15 PM EST | FLASH FLOOD | 2 E Tye River, VA | SOUTH POWELLS ISLAND ROAD REPORTED CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425
WGUS51 KLWX 101935
FFWLWX
VAC003-015-125-540-790-820-102230-
/O.NEW.KLWX.FF.W.0001.110310T1935Z-110310T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
235 PM EST THU MAR 10 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NELSON COUNTY IN CENTRAL VIRGINIA...
CITY OF CHARLOTTESVILLE IN CENTRAL VIRGINIA...
CITY OF WAYNESBORO IN WESTERN VIRGINIA...
CITY OF STAUNTON IN WESTERN VIRGINIA...
ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN AUGUSTA COUNTY IN WESTERN VIRGINIA...
* UNTIL 530 PM EST
* AT 233 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF MODERATE TO HEAVY RAINFALL RAPIDLY MOVING NORTHWARD
INTO CENTRAL VIRGINIA. THIS CLUSTER IS MOVING NORTH AT 50 MPH.
RAINFALL WILL ONLY BE AROUND ONE HALF TO THREE QUARTERS OF AN
INCH...BUT MOST OF THAT WILL FALL IN A HALF HOUR OR LESS.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN INCLUDE
AFTON...CRIMORA...CROZET...FREE UNION...MONTEBELLO...
SCHUYLER...SHERANDO...SHIPMAN...WINTERGREEN AND LYNDHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3756 7892 3767 7897 3770 7900 3772 7907
3777 7908 3779 7917 3789 7915 3797 7929
3824 7921 3813 7825 3781 7848 3776 7849
3775 7863 3769 7865 3769 7869 3763 7873
3764 7882 3753 7884
$$
JE4 follow-up statements
155
WGUS71 KLWX 102114
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
414 PM EST THU MAR 10 2011
VAC790-102122-
/O.CAN.KLWX.FF.W.0001.000000T0000Z-110310T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF STAUNTON VA-
414 PM EST THU MAR 10 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CITY OF STAUNTON...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR NORTHWESTERN VIRGINIA.
LAT...LON 3756 7892 3767 7897 3770 7900 3772 7907
3777 7908 3779 7917 3789 7915 3791 7919
3821 7893 3813 7825 3781 7848 3776 7849
3775 7863 3769 7865 3769 7869 3763 7873
3764 7882 3753 7884
$$
VAC003-015-125-540-820-102230-
/O.CON.KLWX.FF.W.0001.000000T0000Z-110310T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NELSON VA-CITY OF CHARLOTTESVILLE VA-CITY OF WAYNESBORO VA-
ALBEMARLE VA-AUGUSTA VA-
414 PM EST THU MAR 10 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR
SOUTHEASTERN AUGUSTA...ALBEMARLE...CITY OF WAYNESBORO...CITY OF
CHARLOTTESVILLE AND NELSON COUNTIES...
AT 410 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN MOVING OUT OF NELSON COUNTY AND INTO ALBEMARLE
COUNTY. RAIN AMOUNTS SO FAR HAVE BEEN UP TO ONE INCH...WITH QUICK
RISES IN LOCAL STREAMS AND CREEKS LIKELY. RAIN WILL CONTINUE TO
DECREASE IN INTENSITY AND COVERAGE IN THE AREA DURING THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNDHURST...
WINTERGREEN...SHERANDO...SCHUYLER...MONTEBELLO...FREE UNION...
CROZET...CRIMORA AND AFTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3756 7892 3767 7897 3770 7900 3772 7907
3777 7908 3779 7917 3789 7915 3791 7919
3821 7893 3813 7825 3781 7848 3776 7849
3775 7863 3769 7865 3769 7869 3763 7873
3764 7882 3753 7884
$$
JE538
WGUS71 KLWX 102206
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EST THU MAR 10 2011
VAC015-820-102216-
/O.CAN.KLWX.FF.W.0001.000000T0000Z-110310T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF WAYNESBORO VA-AUGUSTA VA-
506 PM EST THU MAR 10 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
AUGUSTA COUNTY AND CITY OF WAYNESBORO...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR NORTHWESTERN VIRGINIA.
LAT...LON 3776 7887 3780 7893 3804 7885 3808 7878
3813 7879 3817 7876 3816 7851 3804 7852
3807 7847 3805 7845 3801 7847 3802 7853
3776 7856 3775 7863 3769 7866 3769 7869
$$
VAC003-125-540-102230-
/O.CON.KLWX.FF.W.0001.000000T0000Z-110310T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NELSON VA-CITY OF CHARLOTTESVILLE VA-ALBEMARLE VA-
506 PM EST THU MAR 10 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR
WESTERN ALBEMARLE...NORTHEASTERN NELSON COUNTIES...AND CITY OF
CHARLOTTESVILLE...
AT 504 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN MOVING OUT OF MUCH OF THE WARNED AREA...BUT LIGHT RAIN AND
RESIDUAL FLOODING ARE LIKELY CONTINUING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINTERGREEN...SCHUYLER...FREE UNION...CROZET AND AFTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3776 7887 3780 7893 3804 7885 3808 7878
3813 7879 3817 7876 3816 7851 3804 7852
3807 7847 3805 7845 3801 7847 3802 7853
3776 7856 3775 7863 3769 7866 3769 7869
$$
JE941
WGUS51 KLWX 102222
FFWLWX
VAC003-125-540-110000-
/O.EXT.KLWX.FF.W.0001.000000T0000Z-110311T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
522 PM EST THU MAR 10 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NELSON COUNTY IN CENTRAL VIRGINIA...
CITY OF CHARLOTTESVILLE IN CENTRAL VIRGINIA...
WESTERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
* UNTIL 700 PM EST
* AT 522 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAIN CONTINUING TO FALL WEST OF CHARLOTTESVILLE.
ADDITIONALLY...LINGERING FLOODING WILL CONTINUE IN NORTHERN NELSON
COUNTY AND ALBEMARLE COUNTY...UNTIL WATERS RECEDE EARLY THIS
EVENING.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE AFTON...CROZET...FREE UNION...SCHUYLER AND WINTERGREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3776 7887 3780 7893 3804 7885 3808 7878
3813 7879 3817 7876 3816 7851 3804 7852
3807 7847 3805 7845 3801 7847 3802 7853
3776 7856 3775 7863 3769 7866 3769 7869
$$
JE325
WGUS71 KLWX 102308
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
608 PM EST THU MAR 10 2011
VAC003-125-540-102318-
/O.CAN.KLWX.FF.W.0001.000000T0000Z-110311T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NELSON VA-CITY OF CHARLOTTESVILLE VA-ALBEMARLE VA-
608 PM EST THU MAR 10 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN
ALBEMARLE...CITY OF CHARLOTTESVILLE AND NORTHEASTERN NELSON
COUNTIES...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR NORTHWESTERN VIRGINIA.
LAT...LON 3776 7887 3780 7893 3804 7885 3808 7878
3813 7879 3817 7876 3816 7851 3804 7852
3807 7847 3805 7845 3801 7847 3802 7853
3776 7856 3775 7863 3769 7866 3769 7869
$$
JE/SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 1:35 PM EST, 1 hour earlier.
Area forecast discussion, Mar 10, 1:35 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
135 PM EST THU MAR 10 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. THE
FRONT WILL MOVE OFF THE COAST FRIDAY. HIGH PRESSURE WILL RETURN
FOR THE EARLY PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE FOR SEVERE THUNDERSTORM WATCH 49. ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE CAPABLE OF PRIMARILY DAMAGING WIND GUSTS
THIS AFTERNOON/EARLY EVENING.
CWA REMAINS IN A MOIST STABLE WEDGE OF AIR...WITH A WARM FRONT
STILL SOUTH OF THE CWA AND AN OCCLUDED FRONT BACK INTO WEST
VIRGINIA. LOW CLOUDS AND SOME LIGHT RAIN AND DRIZZLE WILL CONTINUE
INTO EARLY AFTERNOON...HOWEVER THE WARM FRONT SHOULD MAKE
SOMEWHAT OF A NORTHWARD PROGRESS INTO THE CWA LATER THIS
AFTERNOON. IF THIS HAPPENS THERE MAY BE A FEW BREAKS IN THE CLOUDS
/ALTHOUGH LIKELY NOT MANY/...WHICH WOULD SUPPORT WEAK INSTABILITY.
BUT EVEN WITH VIRTUALLY NO INSTABILITY...WIND FIELDS/SHEAR
PROFILES ARE SUCH THAT ORGANIZED LINEAR CONVECTION MAY DEVELOP
LATER THIS AFTERNOON/EARLY EVENING. WITH THIS...THERE IS A SEVERE
RISK FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES. MOST AT RISK
AREA IS THE NORTH CENTRAL VA PIEDMONT EAST THROUGH SOUTHERN
MARYLAND. AND OBVIOUSLY A HEAVY RAINFALL AND FLOODING RISK WILL
CONTINUE ACROSS THE CWA...WITH THE LATE AFTERNOON/EARLY EVENING
BEING THE MAIN WINDOW OF TIME FOR CONCERN...AND FLOOD WATCHES
REMAIN IN EFFECT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE COLD FRONT WILL PASS MOVE OFF TO OUR NORTHEAST LATE THIS EVENING
INTO THE OVERNIGHT HOURS. HEAVY RAINFALL IS EXPECTED ALONG AND AHEAD
OF THE FRONT THIS EVENING ACROSS THE NORTHEASTERN HALF OF THE CWA.
WILL CONTINUE WITH THE FLOOD WATCH. THE THREAT FOR SEVERE T-STORMS
WILL CONTINUE INTO EARLY THIS EVENING ESPECIALLY ACROSS THE VIRGINIA
PIEDMONT INTO LOWER SOUTHERN MARYLAND. CONDITIONS WILL IMPROVE
BEHIND THE FRONT FROM WEST TO EAST TONIGHT.
UPSLOPE SNOW IS EXPECTED FOR LOCATIONS ALONG AND WEST OF THE
ALLEGHENY FRONT. A WINTER WEATHER ADVISORY MAY BE WARRANTED FOR THIS
AREA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE MAJORITY OF THE XCTG WX WL TAKE PLACE TDA AND TNGT. CD FNT WL HV
MOVED OFF THE CST BY FRI MRNG. WINDS WL BE TURNING TO THE NW WHICH WL
BEGIN THE PROCESS OF ALLEVIATING THE CSTL FLD THREAT. WHILE THE
WINDS WL BEGIN THEIR WRLY TURN THIS WON'T BE COMPLETED BY 12Z FRI SO
WE'VE XTND THE CSTL FLD WTCH THRU FRI MRNG. ANOTHER COMPLICATING
FACTOR (ON THE TIDAL PTMC) WL BE THE ADDED FRESHWATER - DPENDING ON
HOW MUCH THE PTMC BASIN RCVS TDA WL GIVE US A BETTER IDEA OF HOW
HIGH THE RVR WL BECOME BLO KEY BRIDGE FRI/SAT.
AFTR THE FLDG/WINTRY WX OF LAST SUN AND TDA BOTH THE FCST STAFF AND
THEP UBLIC WL BE LOOKING FOR A BRK...AND THANKFULLY THAT LOOKS LK
WHAT WL BE RCVD. HEMISPHERIC 500 MB CHART SHOWS FLOW ACROSS THE U.S.
BCMG ZNL FOR MUCH OF THE WK AHD...WHICH SHOULD TRANSLATE INTO HIGH
TEMPS IN THE 50S. THERE COULD E A FEW SHORT WVS IN THE OVERALL
PATTERN TO BRING SOME LGT PCPN TO THE AREA...BUT NO MORE SOAKERS IN
THE WK AHD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
EXPECT REMAINDER OF THE AFTERNOON TO OSCILLATE BETWEEN IFR AND
MVFR CONDITIONS. WILL LIKELY LEAN MORE TOWARD IFR BUT CANT RULE
OUT IMPROVED CIGS/VSBYS INTO MVFR BEFORE VSBYS WOULD LOWER AGAIN
INTO IFR IN HEAVY RAINFALL LATER THIS AFTERNOON. MAIN HEAVY
RAINFALL IS MOST LIKELY AT THE HUBS BETWEEN 21-01Z...AND THIS
CORRESPONDS WHEN THERE COULD BE AN ISOLATED THUNDERSTORM WTIH
GUSTY WINDS. WIND SHIFT OCCURS THIS EVENING BEHIND A COLD FRONT.
LAMP HOLDS ONTO IFR CONDITIONS AFTER THEN...BUT BELIEVE CONDITIONS
WILL IMPROVE SOONER THAN THE LAMP IN THE WAKE OF THE WIND SHIFT.
VFR CONDS XPCTD FROM FRI THRU THE BEGINNING OF THE NEW WK.
&&
.MARINE...
UPDATE TO RAISE GALE OVER MOST OF THE BAY AND LOWER TIDAL POTOMAC.
ALREADY HAVE HAD WINDS AROUND 30 KNOT AND LOCAL MODELS SUGGESTS
WIND NEAR GALES EVEN OUTSIDE OF ANY CONVECTION.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. WILL
REALLY HAVE TO WATCH THE LOWER TIDAL POTOMAC AND UP THE BAY THIS
AFTERNOON/EARLY EVENING AS SOME LOCAL MODEL GUIDANCE HINTS WE MAY
GET CLOSE TO GALES. WILL KEEP AN EYE ON IT. IN ADDITION...IN ANY
CONVECTION THAT DEVELOPS THIS AFTERNOON THERE MAY BE STRONG GUSTY
WINDS ASSOCIATED WITH IT.
SCA WL BE IN EFFECT FOR THE LOWER PTMC AND THE CHES BAY THRU MID
FRI AFTN.
&&
.HYDROLOGY...
WITH RIVERS HIGHER THAN WHERE WE WERE A WEEK AGO...FLOOD CONDITIONS
PSBL TDA...HENCE FLD WTCH IN EFFECT. 1ST SMALL STREAM/AREAL
FLOODING...THEN LARGER CREEKS/RIVERS WL RISE... WITH SOME OF THE
TRIBUTARIES /SUCH AS SB POTOMAC...OPEQUON... MONOCACY/ LIKELY
REACHING FLOOD STAGE THIS AFTN/EVENING...FINALLY FLOWING INTO THE
MAINSTEM POTOMAC FRIDAY AND SATURDAY.
EXPECTED RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE. HIGHEST AMTS
XPCTD IN THE I-95 CORRIDOR FM DC TO HAVRE DE GRACE...WITH SOME LOWER
AMOUNTS IN THE POTOMAC HIGHLANDS.
&&
.TIDES/COASTAL FLOODING...
HAVE UPGRADED TO A COASTAL FLOOD WARNING FOR THE WESTERN SHORE OF
THE CHESAPEAKE BAY AND ALONG THE TIDAL POTOMAC RIVER. REMAINDER OF
THE MORNING HIGH TIDE IS NOW EXPECTED TO HIT MODERATE CRITERIA
OVER THE UPPER/MIDDLE TIDAL POTOMAC...WITH THE NEXT HIGH TIDE THIS
AFTERNOON/EVENING ALSO NOW PROJECTED TO REACH MODERATE CRITERIA.
ANAMOLIES WILL BE 2 TO 3 FEET ABOVE NORMAL.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR DCZ001.
MD...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ003>007-009>011-
013-014-016>018-501-502.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR MDZ007-011-013-
014-016>018.
VA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ025>031-036>040-
042-050>057-501>504.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR VAZ052>055-057.
WV...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR WVZ050>053-055-
501>506.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 1 PM EST FRIDAY
FOR ANZ531>534-537>543.
GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ531>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR ANZ530.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ535-536.
&&
PELOQUIN/BJL/WOODY!Hazardous weather outlook, Mar 10, 1:32 PM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 132 PM EST THU MAR 10 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 111000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 132 PM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR SPOTSYLVANIA...STAFFORD AND KING GEORGE COUNTIES. IF THUNDERSTORMS HOLD TOGETHER...THIS MAY EVENTUALLY NEED TO BE EXPANDED INTO SOUTHERN MARYLAND. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO. A COASTAL FLOOD WARNING IS IN EFFECT FOR AREAS ALONG THE TIDAL POTOMAC RIVER AND WESTERN SIDE OF THE CHESAPEAKE BAY THROUGH TONIGHT. A FLOOD WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH THIS EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCFFALWX/ FOR FURTHER DETAILS. A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC RIVER AND MUCH OF THE MARYLAND CHESAPEAKE BAY THROUGH THIS EVENING. OTHERWISE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER THROUGH FRIDAY MIDDAY. A COASTAL FLOOD ADVISORY COULD BE NECESSARY ON FRIDAY FOR AREAS ADJACENT TO THE TIDAL POTOMAC RIVER AND CHESAPEAKE BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER THIS AFTERNOON. RAINFALL TOTALS ARE APPRECIATED TODAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-111000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 132 PM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FROM HIGHLAND COUNTY VIRGINIA EAST THROUGH THE CENTRAL SHENANDOAH VALLEY AND INTO PORTIONS OF THE NORTHERN VIRGINIA PIEDMONT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO. A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCFFALWX/ FOR FURTHER DETAILS. ACCUMULATING SNOWFALL IS EXPECTED ACROSS THE WESTERN SLOPES OF THE ALLEGHENY FRONT TONIGHT. A WINTER WEATHER ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DEPENDING ON HOW MUCH RAINFALL IS RECEIVED TODAY...MAIN STEM RIVER FLOODING ACROSS THE POTOMAC...SHENANDOAH...AND RAPPAHANNOCK RIVERS IS POSSIBLE FRIDAY INTO SATURDAY. ACCUMULATING SNOWFALL IS EXPECTED ACROSS THE WESTERN SLOPES OF THE ALLEGHENY FRONT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER THIS AFTERNOON. RAINFALL TOTALS ARE APPRECIATED.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:26 PM EST | River Flood Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 30 hr |
| Mar 9, 9:26 PM EST | River Flood Warning | LWX | Loudoun | 30 hr |
| Mar 10, 9:46 AM EST | Coastal Flood Warning | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 17 hr |
| Mar 10, 1:06 PM EST | Gale Warning | LWX | 8 hr | |
| Mar 10, 1:06 PM EST | Small Craft Advisory | LWX | 37 hr | |
| Mar 10, 2:57 PM EST | Special Weather Statement | LWX | Albemarle, Augusta, Nelson, City of Charlottesville, City of Staunton, City of Waynesboro | 48 min |
| Mar 10, 3:04 PM EST | Areal Flood Warning | LWX | Arlington, Fairfax, Prince William, Stafford, City of Alexandria, City of Fairfax and 1 more | 3 hr |
| Mar 10, 3:25 PM EST | Winter Weather Advisory | LWX | Highland | 24 hr |
| Mar 10, 3:58 PM EST | Special Marine Warning | LWX | 92 min | |
| Mar 10, 4:28 PM EST | Special Weather Statement | LWX | Culpeper, Orange, Spotsylvania, Stafford, City of Fredericksburg | 32 min |
| Mar 10, 4:34 PM EST | Special Weather Statement | LWX | Greene, Madison, Orange, Page, Rappahannock, City of Charlottesville | 26 min |
| Mar 10, 4:36 PM EST | Flash Flood Warning | LWX | Albemarle, Culpeper, Fauquier, Greene, King George, Madison and 5 more | 3 hr |
| Mar 10, 5:02 PM EST | Areal Flood Warning | LWX | Augusta, Culpeper, Greene, Madison, Page, Rappahannock and 2 more | 3 hr |
| Mar 10, 5:02 PM EST | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Madison, Page, Rappahannock, Warren | 58 min |
| Mar 10, 5:18 PM EST | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Madison, Orange, Spotsylvania, Stafford and 1 more | 57 min |
| Mar 10, 5:24 PM EST | Special Weather Statement | LWX | Clarke, Frederick, City of Winchester | 36 min |
| Mar 10, 5:26 PM EST | Areal Flood Warning | LWX | Clarke, Frederick, Page, Shenandoah, Warren, City of Winchester | 3 hr |
| Mar 10, 5:28 PM EST | Special Marine Warning | LWX | 92 min | |
| Mar 10, 5:34 PM EST | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Frederick, Loudoun, Warren, City of Winchester | 41 min |
| Mar 10, 5:48 PM EST | Flash Flood Warning | LWX | Arlington, Fairfax, Fauquier, King George, Loudoun, Prince William and 6 more | 4 hr |
| Mar 10, 6:04 PM EST | Special Weather Statement | LWX | Fauquier, Prince William, City of Manassas | 26 min |
| Mar 10, 6:07 PM EST | Flash Flood Warning | LWX | Loudoun | 3 hr |
| Mar 10, 6:10 PM EST | Severe Thunderstorm Warning | LWX | Culpeper, Fairfax, Fauquier, King George, Loudoun, Orange and 7 more | 65 min |
| Mar 10, 6:14 PM EST | Tornado Warning | LWX | Fauquier, Prince William | 31 min |
| Mar 10, 6:20 PM EST | Special Weather Statement | LWX | Loudoun | 25 min |
| Mar 10, 6:38 PM EST | Areal Flood Warning | LWX | Frederick | 3 hr |
| Mar 10, 6:58 PM EST | Tornado Warning | LWX | Fairfax, Loudoun, Prince William, City of Manassas, City of Manassas Park | 32 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.